Alert archive / Washington / Gale Warnings in 2011
Gale Warning 40, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 5, 2011, 2:47 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 2:47 PM PDT (21:47 UTC)
- Expired
- Apr 6, 2011, 2:10 AM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
976 WHUS76 KSEW 052147 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 PM PDT TUE APR 5 2011 PZZ131-132-060600- /O.UPG.KSEW.SC.Y.0677.000000T0000Z-110406T1300Z/ /O.NEW.KSEW.GL.W.0040.110405T2147Z-110406T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PDT TUE APR 5 2011 ...GALE WARNING IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WEST WINDS OF 25 TO 35 KNOTS TONIGHT WILL SUBSIDE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-060600- /O.CON.KSEW.RB.Y.0020.000000T0000Z-110407T1200Z/ GRAYS HARBOR BAR- 247 PM PDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH GRAYS BAR REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-133>135-150-153-156-170-173-176-060600- /O.CON.KSEW.SC.Y.0677.000000T0000Z-110406T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 247 PM PDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS...THE WESTERN STRAIT OF JUAN DE FUCA...THE NORTHERN INLAND WATERS...ADMIRALTY INLET...AND PUGET SOUND HOOD CANAL...UNTIL 6 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
855 WHUS76 KSEW 060910 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 210 AM PDT WED APR 6 2011 PZZ131-132-061615- /O.CAN.KSEW.GL.W.0040.000000T0000Z-110406T1300Z/ /O.EXB.KSEW.SC.Y.0677.000000T0000Z-110406T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 210 AM PDT WED APR 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. THE GALE WARNING HAS BEEN CANCELLED. * AFFECTED AREAS...STRAIT OF JUAN DE FUCA. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133>135-150-153-156-170-173-176-061615- /O.EXT.KSEW.SC.Y.0677.000000T0000Z-110406T1900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 210 AM PDT WED APR 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-061615- /O.CON.KSEW.RB.Y.0020.000000T0000Z-110407T1200Z/ GRAYS HARBOR BAR- 210 AM PDT WED APR 6 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 5, 9:30 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 5, 9:30 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT TUE APR 5 2011
.SYNOPSIS...SHOWERY COOL AND BREEZY WEATHER WILL CONTINUE TODAY AND
TONIGHT...WITH SNOW IN THE MOUNTAINS. A COLD UPPER LEVEL TROUGH WILL
MOVE OVER THE AREA WEDNESDAY...ADDING A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. SHOWERS WILL DECREASE THURSDAY AS THE UPPER LEVEL TROUGH
MOVES SOUTHEAST...WITH DRIER AND MILDER CONDITIONS FRIDAY. ANOTHER
FRONTAL SYSTEM WILL FOLLOW SATURDAY OR SATURDAY NIGHT.
&&
.SHORT TERM...A BIG HOLE IN THE CLOUDS OPENED UP OVER THE PUGET SOUND
AREA THIS MORNING AS A WEAK UPPER TROUGH MOVED EAST. HAVE UPDATED THE
GRIDS AND MAY UPDATE THE FORECAST TO ACCOUNT FOR THIS TEMPORARILY NICER
WEATHER. HOWEVER ANOTHER SHORT WAVE IMPULSE SHOULD INCREASE CLOUD COVER
AND BRING MORE SHOWERS THIS AFTERNOON. COULD BE A PUGET SOUND
CONVERGENCE ZONE FORMING THIS AFTERNOON AND TRIED TO PUT A HINT OF THAT
IN THE GRIDS. SHOULD ALSO BE BREEZY TODAY WITH HIGHS NOT QUITE 50.
SIMILAR PATTERN TONIGHT...THEN A BROAD UPPER TROUGH SETTLES OVER THE
AREA ON WEDNESDAY. SHOWER CHANCE SHOULD REMAIN RELATIVELY HIGH WITH
ALSO A CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EVENING. PREVIOUS
FORECAST HAD A MENTION OF SNOW IN THE SHOWERS WHICH COULD BE OVERKILL.
HOWEVER HAIL AND OTHER FROZEN PCPN TYPES ARE NOT OUT OF THE QUESTION.
SOME IMPROVEMENT ON THURSDAY AS A RIDGE STARTS TO BUILD OVER THE AREA.
NOT REALLY LOOKING FOR MUCH HIGHER TEMPERATURES BUT THE THREAT OF
SHOWERS SHOULD FALL TO THE CHANCE CATEGORY. BURKE
.LONG TERM...PREVIOUS DISCUSSION...GFS/ECMWF ARE IN OVERALL AGREEMENT
WITH THE EVOLUTION OF THE PATTERN THROUGH THIS WEEKEND. HOWEVER
IMPORTANT TIMING DIFFERENCES PERSIST. BOTH MODELS HAVE A DRY FRIDAY AS
AN UPPER LEVEL RIDGE AXIS CROSSES THE AREA. THE NEXT FRONTAL SYSTEM
FOLLOWS RIGHT BEHIND THE RIDGE AXIS...WITH THE GFS BRINGING RAIN OVER
THE AREA SATURDAY WHILE THE ECMWF HOLDS OFF UNTIL LATER SATURDAY NIGHT.
IN THE RUN-TO-RUN TREND THE ECMWF SEEMS TO BE SPEEDING UP A LITTLE.
BOTH MODELS ARE RAINY ON SUNDAY AS THE FRONT MOVES SLOWLY ACROSS THE
AREA...THEN SHOWERY ON MONDAY WITH THE TRAILING UPPER LEVEL TROUGH. KAM
&&
.HYDROLOGY...THERE WILL BE RAIN AT TIMES TONIGHT THROUGH ABOUT
THURSDAY...AND POSSIBLY AGAIN EARLY NEXT WEEK...BUT ANY RAIN WILL NOT
BE HEAVY ENOUGH TO CAUSE FLOODING...INCLUDING ON THE GREEN RIVER. BURKE
&&
.AVIATION...A BROAD UPPER TROUGH WILL DEVELOP OVER THE PAC NW THROUGH
WED. MODERATE W/SW FLOW ALOFT AND GENERALLY MOIST. THE ATMOSPHERE WILL
BE SOMEWHAT UNSTABLE THIS AFTERNOON...BECOMING MORE UNSTABLE WEDNESDAY
AFTERNOON WITH A CHANCE OF THUNDERSTORMS. THERE WILL BE A SERIES OF
SURFACE TROUGHS MOVING THROUGH WRN WA THE NEXT COUPLE DAYS WITH RAIN AT
TIMES.
KSEA...S WIND 14-18 KT W/ GUSTS 25 KT. VARIABLE CIGS TODAY BUT THE
GENERAL TREND IS FOR INCREASING SHOWERS THIS AFTERNOON W/ MOSTLY
MVFR CIGS. DTM
&&
.MARINE...STRONG S/SW GRADIENT WILL PERSIST ACROSS WRN WA THROUGH
TONIGHT. WINDS WILL BE BLUSTERY AT TIMES WITH SMALL CRAFT ADVISORY
WINDS ACROSS ALL WATERS AT TIMES THROUGH TONIGHT. GRADIENTS WILL
START TO EASE ON WED WITH WINDS EASING.
A LARGE SWELL TRAIN WILL BRING COMBINED SEAS OF 15-20 FT TO THE WA
COASTAL WATERS THROUGH WED. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY OLYMPICS AND CASCADES.
HIGH SURF ADVISORY NORTH AND CENTRAL WA COAST.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:27 AM PDT | Winter Storm Warning | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.